Alert archive / Kentucky / Tornado Warnings in 2025

Tornado Warning 55, NWS Louisville, KY

May 16, 2025Adair County, Russell County, Kentucky

NWS Louisville, KY issued this tornado warning at May 16, 2025, 9:05 PM CDT for Adair County, Russell County, Kentucky. It was in force for 40 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2025, 9:05 PM CDT (02:05 UTC)
Expired
May 16, 2025, 9:45 PM CDT
In force
40 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Adair County, KY, Russell County, KY

The radar

The Louisville radar (KLVX), 137 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 9:09 PM CDTTSTM WND DMG3 W Glens Fork, KYMultiple trees down in Fairplay.
May 16, 9:20 PM CDTTSTM WND DMG2 Ese Montpelier, KYDelayed report. Multiple barns were damaged near Cabin Creek Road. Radar signatures suggest damage was due to a rear flank downdraft surge.
May 16, 9:23 PM CDTHAIL 1.751 Wnw Russell Springs, KY
May 16, 9:27 PM CDTTORNADO3 Ne Jamestown, KY*** 19 FATAL *** Delayed report. This is the starting point of the EF4 tornado which continued through eastern Russell, Pulaski, and Laurel County. The tornado tracked for nearly 60 miles across the three counties, remaining on the ground for nearly 90 minutes
May 16, 9:32 PM CDTHAIL 11 W Salem, KYReport from mPING: Quarter (1.00 in.).
May 16, 9:32 PM CDTHAIL 1Salem, KYReport from mPING: Quarter (1.00 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 6:17 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2481 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
4.8
Supercell composite
17.5

Open this sounding in Storm Lab

The text

As transmitted.

071 
WFUS53 KLMK 170205
TORLMK
KYC001-207-170245-
/O.NEW.KLMK.TO.W.0055.250517T0205Z-250517T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Louisville KY
905 PM CDT Fri May 16 2025

The National Weather Service in Louisville has issued a

* Tornado Warning for...
  Russell County in south central Kentucky...
  Southeastern Adair County in south central Kentucky...

* Until 945 PM CDT.

* At 905 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Columbia, moving east at 45 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Jamestown around 920 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Horntown, Eli, Gadberry, Jericho, Royville, Karlus, Russell Springs,
Fairplay, Russell County Airport, and Crocus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3697 8537 3707 8533 3711 8490 3705 8491
      3701 8486 3700 8484 3695 8491 3696 8493
      3696 8495 3695 8495 3692 8496 3691 8498
TIME...MOT...LOC 0205Z 268DEG 39KT 3701 8534 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

BJS
1 follow-up statement
023 
WWUS53 KLMK 170227
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
927 PM CDT Fri May 16 2025

KYC001-170237-
/O.CAN.KLMK.TO.W.0055.000000T0000Z-250517T0245Z/
Adair KY-
927 PM CDT Fri May 16 2025

...THE TORNADO WARNING FOR SOUTHEASTERN ADAIR COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has weakened. 
moved out of the warned area. Therefore, the warning has been 
cancelled.

A Tornado Watch remains in effect until 200 AM CDT for central and
south central Kentucky.

&&

LAT...LON 3695 8510 3709 8511 3711 8490 3705 8491
      3701 8486 3700 8484 3695 8491 3696 8493
      3696 8495 3695 8495
TIME...MOT...LOC 0227Z 268DEG 39KT 3702 8504 

$$

KYC207-170245-
/O.CON.KLMK.TO.W.0055.000000T0000Z-250517T0245Z/
Russell KY-
927 PM CDT Fri May 16 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR CENTRAL
RUSSELL COUNTY...

At 927 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Jamestown, moving east at 45 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
central Russell County, including the following locations...
Horntown, Jabez, Ono, Vinnie, Eli, Whittle, Jericho, Royville,
Karlus, and Russell Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3695 8510 3709 8511 3711 8490 3705 8491
      3701 8486 3700 8484 3695 8491 3696 8493
      3696 8495 3695 8495
TIME...MOT...LOC 0227Z 268DEG 39KT 3702 8504 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

BJS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at May 16, 6:07 PM CDT, 2 hours 58 minutes earlier. Its key messages:

  • * SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING. * All severe weather hazards are on the table, including damaging winds, large hail, tornadoes, and torrential rainfall. A few strong tornadoes and instances of very large hail are possible.
Area forecast discussion, May 16, 6:07 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
Issued by National Weather Service Kansas City/Pleasant Hill MO
707 PM EDT Fri May 16 2025

.KEY MESSAGES...

*  SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE LATE THIS AFTERNOON
   INTO THIS EVENING.

*  All severe weather hazards are on the table, including damaging
   winds, large hail, tornadoes, and torrential rainfall. A few
   strong tornadoes and instances of very large hail are possible.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 443 PM EDT Fri May 16 2025

A significant severe weather outbreak is forecast across the western
Ohio Valley this afternoon and tonight.  Currently across our
region, earlier clouds and rain have moved out and we've begun to
heat up.  Temperatures were generally in the upper 70s to the lower
80s across the region with the urban heat island in the lower 80s.
Satellite imagery shows where buoyancy is located, which is just
south of the I-64 corridor where the cloud field clearly shows
horizontal convective rolls indicative of strong deep layer shear.

ACARS soundings out of SDF show that CINH is just about eliminated
while BNA is free and clear of any capping.  We've seen some
convection try to fire down in the Lake Cumberland area.  This is in
area of localized surface mass convergence.  An outflow boundary
from previous convection extending east into JKL's area will likely
continue to wash out with time.  Convection down there has continued
to struggle.  There appears to be a boundary extending from roughly
Somerset northwestward to about Owensboro.  Latest WoFS runs along
with the operational HRRR suggest that some isolated-scattered
convection may try and get going along that boundary.  If so, model
proximity soundings would suggest supercellular development posing
an all hazard risk.

The main severe weather risk will come later this evening as an
impressive band of supercells across western IL and eastern MO works
eastward into southern IN and western KY.  We're still seeing a bit
of variance in trying to time this stuff through the region.  So for
this update, it appears that this activity would move into our
western area by early evening and then into the I-65 corridor by mid-
evening.  This activity could surge a bit more as the cold pool gets
more established and it can get into the Bluegrass/Lexington area by
mid-late evening.  This line will be capable of producing damaging
swaths of wind.  Wind gusts of 65-75 mph will be possible with this
line, especially in the apex of the surges.  QLCS tornadoes are
likely as well as the low-level jet axis will increase across the
region this evening resulting in very favorable hodographs.  Large
hail will be possible within the squall line as well.  However, the
larger hail will be more confined to any discrete supercell.
Plentiful CAPE in the 0-15C layer and steep low-mid level lapse
rates suggests that 1-2.5 inch hail could occur.

Later tonight, there is a possibility that the squall line could
become more east-west oriented down across southern KY.  If this
were to occur, training of heavy convection would occur resulting in
an increased flood risk.  Given the rainfall this morning and the
possibility of this scenario playing out, a Flash Flood Watch was
issued earlier today to cover this threat.  Most of the convective
activity with the line should exit our area in the 1-2 AM EDT time
frame.

Bottom line, significant severe weather is possible late this
afternoon and this evening. Make sure you have multiple ways to
receive warnings and a plan in place should a warning be issued!

Drier, cooler and less humid weather is expected for Saturday with
highs in the lower-mid 70s over southern IN and upper 70s to lower
80s down across southern KY.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 443 PM EDT Fri May 16 2025

Saturday Night through Monday Night...

Dry conditions are expected Saturday night with lows in the upper
50s to around 60.  For Sunday, we'll see some weak ridging build in
from the west.  A low-level flow will allow for some moisture return
across western and southern KY could result in some scattered
showers.  Highs on Sunday will be in the upper 70s with a few 80s
down across southern KY.  By Sunday night, upper level ridging will
build slightly more northward into the region.   A warm frontal
boundary is expected to lift northward through the region bringing
additional showers and storms to the region.  Lows Sunday night will
be in the upper 50s north of the front, but south of the front
overnight lows will be in the low-mid 60s.

By Monday and into Monday night, the warm front is likely to stall
out across the region with areas of showers and storms.  Model
soundings do show some instability and adequate shear for organized
storms. Though, the best shear/instability remains well west of our
region. ML guidance agrees with this, but does have some low
probabilities out in our western area.  Highs will range from the
mid-upper 70s over the Bluegrass to the lower 80s over the southwest
area.   Lows Monday night will be in the 60s.

Tuesday through Friday...

Upper level low over the northern Plains will get into a Rex block
type pattern by late Tuesday and into Wednesday.  Aforementioned
warm front will remain in our region and will serve as a focus for
additional shower and thunderstorm development.   Some strong/severe
storms are possible as the low and frontal boundary pass through the
region.  Highs Tuesday will be in the upper 70s to the lower 80s
with overnight lows in the upper 50s/lower 60s.  Highs Wednesday
look to be cooler with readings in the upper 60s to lower 70s.

Upper low looks to move from the Midwest into the Great Lakes region
by Thursday with the Ohio Valley remaining in a cool cyclonic flow.
We'll likely need to keep some scattered showers in at least for
Thursday with drier weather for Friday.  Highs both days will be in
the upper 60s to the lower 70s with overnight lows in the upper 40s
to the lower 50s.

&&

.AVIATION /00Z TAFS THROUGH 06Z SUNDAY/
... Issued at 707 PM EDT Fri May 16 2025

The primary concern for this issuance is the timing into each
terminal of convection and the then the timing of the exiting in
the southeast portion of the area tonight. A couple areas of
concern initially. 1) The supercell in southern KY is tracking
east, right toward KBWG. Timing the leading edge of this cell
into that terminal gives an arrival time of 00Z. Going forecast
had this depicted but have refined the timing of this cell to
move east of KBWG by 02Z. It looks like there could be a lull in
activity at this site the 2) the main line moves through the
area overnight. It looks like the scattered supercells
developing along the front will merge/ develop into a line of
storms that tracks through the entire area. So have tried to
time the front through which ends convection from 03Z to 06-07Z.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...None.
IN...None.

&&

SHORT TERM...MJ
LONG TERM...MJ
AVIATION...CDB
Hazardous weather outlook, May 16, 3:58 PM CDT, 5 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
458 PM EDT Fri May 16 2025

KYZ039>041-045>049-053>057-063>067-073>078-081-082-172100-
Anderson-Woodford-Fayette-Nelson-Washington KY-Mercer-Jessamine-
Clark KY-Larue-Marion-Boyle-Garrard-Madison-Hart-Green-Taylor-Casey-
Lincoln-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-
Clinton-
458 PM EDT Fri May 16 2025 /358 PM CDT Fri May 16 2025/

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Tonight.

A significant severe weather outbreak is possible this evening across
the region. All severe hazards are possible, including damaging
winds, very large hail, and tornadoes, some of which could be strong.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report severe weather to the National Weather
Service.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ033>038-042-043-172100-
Henry-Shelby-Franklin-Scott KY-Harrison KY-Spencer-Bourbon-Nicholas-
458 PM EDT Fri May 16 2025

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Tonight.

A significant severe weather outbreak is possible this evening across
the region. All severe hazards are possible, including damaging
winds, very large hail, and tornadoes, some of which could be strong.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report severe weather to the National Weather
Service.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

INZ076>079-083-084-089>092-KYZ023>025-029>032-172100-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Bullitt-
Jefferson-Oldham-Trimble-
458 PM EDT Fri May 16 2025 /358 PM CDT Fri May 16 2025/

...TORNADO WATCH 265 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS
EVENING...

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Tonight.

A significant severe weather outbreak is possible this evening across
the region. All severe hazards are possible, including damaging
winds, very large hail, and tornadoes, some of which could be strong.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report severe weather to the National Weather
Service.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ026>028-061-062-070>072-172100-
Ohio-Grayson-Hardin-Butler-Edmonson-Logan-Warren-Simpson-
458 PM EDT Fri May 16 2025 /358 PM CDT Fri May 16 2025/

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 265 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS
EVENING...

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Tonight.

A significant severe weather outbreak is possible this evening across
the region. All severe hazards are possible, including damaging
winds, very large hail, and tornadoes, some of which could be strong.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report severe weather to the National Weather
Service.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

In the hours before

Special weather statement, May 16, 8:54 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Louisville KY
954 PM EDT Fri May 16 2025

INZ090>092-KYZ030>035-170245-
Floyd IN-Clark IN-Harrison IN-Jefferson KY-Shelby KY-Oldham KY-
Henry KY-Franklin KY-Trimble KY-
954 PM EDT Fri May 16 2025

...GUSTY SHOWERS WILL IMPACT EASTERN HARRISON...CLARK...FLOYD...
OLDHAM...SHELBY...SOUTHERN TRIMBLE...HENRY...JEFFERSON AND FRANKLIN
COUNTIES THROUGH 1045 PM EDT...

At 952 PM EDT, emergency management reported multiple trees down as
a result of gusty showers in Washington and Clark Counties. Strong
wind gusts outside of thunderstorms are possible through 11 PM
across the area, and eastward from Louisville to Frankfort.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Emergency management.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM EDT for south central
Indiana...and central Kentucky. A Tornado Watch also remains in
effect until 300 AM EDT for central Kentucky.

&&

LAT...LON 3858 8521 3860 8508 3856 8501 3851 8503
      3851 8498 3843 8495 3846 8492 3836 8487
      3835 8474 3819 8472 3809 8490 3813 8502
      3808 8506 3808 8521 3815 8542 3807 8555
      3805 8600 3839 8611 3864 8524
TIME...MOT...LOC 0152Z 240DEG 49KT 3832 8561

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

RAS
Local storm report, May 16, 8:59 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
959 PM EDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     Tstm Wnd Dmg     2 WNW Hawesville        37.91N 86.80W
05/16/2025                   Hancock            KY   911 Call Center

            Tree down on a powerline on the 1000 block
            of State Route 271 South.

&&

SRW
Special weather statement, May 16, 8:59 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Louisville KY
959 PM EDT Fri May 16 2025

KYZ057-170215-
Madison KY-
959 PM EDT Fri May 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MADISON COUNTY
THROUGH 1015 PM EDT...

At 959 PM EDT, Doppler radar was tracking a strong thunderstorm near
Winston, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Richmond, Harris Ferry, Berea, Caleast, Peytontown, Moberly, Panola,
Kingston, Whites, and Union City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 300 AM EDT for central
Kentucky.

&&

LAT...LON 3778 8411 3777 8408 3776 8409 3774 8408
      3774 8410 3773 8409 3772 8410 3769 8409
      3768 8410 3767 8409 3765 8413 3760 8411
      3760 8433 3781 8435 3783 8411 3781 8412
      3782 8410 3781 8408 3780 8408
TIME...MOT...LOC 0159Z 266DEG 41KT 3772 8415

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Webb
Local storm report, May 16, 9:01 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
1001 PM EDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     Tstm Wnd Dmg     3 NE Pellville          37.77N 86.78W
05/16/2025                   Hancock            KY   911 Call Center

            Large tree down on the 9200 block of State
            Route 69.

&&

SRW
Local storm report, May 16, 9:02 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
1002 PM EDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     Tstm Wnd Dmg     3 WNW Patesville        37.80N 86.76W
05/16/2025                   Hancock            KY   911 Call Center

            Tree down on the 7200 block of State Route
            69.

&&

SRW
Local storm report, May 16, 9:05 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Louisville KY
1005 PM EDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     Funnel Cloud     Edmonton                36.98N 85.61W
05/16/2025                   Metcalfe           KY   Trained Spotter

&&

SRW

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:08 PM CDTAreal Flood AdvisoryLMKBullitt, Hardin, Jefferson, Meade, Nelson, Shelby and 1 more3 hr
May 16, 7:12 PM CDTSevere Thunderstorm WarningLMKAnderson, Bullitt, Franklin, Nelson, Scott, Shelby and 2 more33 min
May 16, 7:22 PM CDTSevere Thunderstorm Warning Considerable damage threatLMKBarren, Butler, Edmonson, Logan, Warren38 min
May 16, 7:23 PM CDTTornado WarningLMKButler, Logan, Warren52 min
May 16, 7:26 PM CDTSpecial Weather StatementLMKNelson19 min
May 16, 7:36 PM CDTSpecial Weather StatementLMKHart24 min
May 16, 7:45 PM CDTSevere Thunderstorm WarningLMKAnderson, Bourbon, Fayette, Franklin, Nicholas, Scott and 1 more45 min
May 16, 7:55 PM CDTTornado WarningLMKBarren, Warren38 min
May 16, 7:59 PM CDTSevere Thunderstorm Warning Considerable damage threatLMKBarren, Edmonson, Green, Hart, Metcalfe, Warren46 min
May 16, 8:08 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio37 min
May 16, 8:13 PM CDTTornado WarningLMKHancock, Ohio47 min
May 16, 8:24 PM CDTTornado WarningLMKAdair, Barren, Cumberland, Metcalfe51 min
May 16, 8:31 PM CDTSevere Thunderstorm Warning Considerable damage threatLMKAdair, Casey, Cumberland, Green, Hart, Metcalfe and 2 more44 min
May 16, 8:33 PM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Nicholas27 min
May 16, 8:39 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade21 min
May 16, 8:41 PM CDTSevere Thunderstorm Warning Considerable damage threatLMKButler, Edmonson, Grayson, Hardin, Logan, Ohio and 1 more49 min
May 16, 8:43 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Hardin, Meade, Ohio47 min
May 16, 8:51 PM CDTTornado WarningLMKBreckinridge, Grayson, Hardin24 min
May 16, 8:54 PM CDTSpecial Weather StatementLMKFranklin, Henry, Jefferson, Oldham, Shelby51 min
May 16, 8:55 PM CDTSevere Thunderstorm Warning Considerable damage threatLMKBullitt, Hardin, Jefferson, Meade, Nelson, Oldham and 2 more35 min
May 16, 8:59 PM CDTSpecial Weather StatementLMKMadison16 min
May 16, 9:09 PM CDTSevere Thunderstorm Warning Considerable damage threatLMKBullitt, Grayson, Hardin, Hart, Larue, Meade and 1 more51 min
May 16, 9:12 PM CDTTornado WarningLMKBreckinridge, Grayson, Hardin, Hart, Larue33 min
May 16, 9:19 PM CDTSevere Thunderstorm Warning Considerable damage threatLMKAnderson, Bullitt, Franklin, Henry, Jefferson, Nelson and 6 more41 min
May 16, 9:22 PM CDTSevere Thunderstorm Warning Considerable damage threatLMKBarren, Butler, Edmonson, Grayson, Hart, Larue and 2 more38 min
May 16, 9:36 PM CDTSevere Thunderstorm Warning Considerable damage threatLMKCasey, Russell12 min
May 16, 9:40 PM CDTSevere Thunderstorm Warning Considerable damage threatLMKAdair, Barren, Boyle, Casey, Edmonson, Green and 10 more50 min
May 16, 9:43 PM CDTSevere Thunderstorm Warning Considerable damage threatLMKAnderson, Bourbon, Clark, Fayette, Franklin, Harrison and 7 more47 min
May 16, 9:45 PM CDTSevere Thunderstorm Warning Considerable damage threatLMKAllen, Logan, Simpson, Warren45 min
May 16, 9:54 PM CDTTornado WarningLMKAllen, Logan, Simpson, Warren36 min
May 16, 10:03 PM CDTAreal Flood AdvisoryLMKButler, Edmonson, Grayson, Hart, Warren3 hr
May 16, 10:05 PM CDTAreal Flood AdvisoryLMKAnderson, Franklin, Scott, Shelby, Spencer, Woodford3 hr
May 16, 10:14 PM CDTSevere Thunderstorm Warning Considerable damage threatLMKAdair, Boyle, Casey, Garrard, Jessamine, Lincoln and 3 more46 min
May 16, 10:21 PM CDTTornado WarningLMKAllen, Monroe, Simpson, Warren24 min
May 16, 10:26 PM CDTSevere Thunderstorm Warning Considerable damage threatLMKAdair, Allen, Barren, Cumberland, Edmonson, Green and 6 more49 min
May 16, 10:28 PM CDTAreal Flood AdvisoryLMKGreen, Larue, Marion, Taylor3 hr
May 16, 10:51 PM CDTSevere Thunderstorm Warning Destructive damage threatLMKAdair, Casey, Clinton, Cumberland, Green, Hart and 2 more39 min
May 16, 10:58 PM CDTSevere Thunderstorm Warning Considerable damage threatLMKAllen, Clinton, Cumberland, Metcalfe, Monroe, Russell47 min
May 16, 11:09 PM CDTTornado WarningLMKAdair, Russell21 min
May 16, 11:19 PM CDTAreal Flood AdvisoryLMKBarren, Boyle, Casey, Garrard, Green, Lincoln and 4 more3 hr
May 17, 10:51 AM CDTRiver Flood WarningLMKButler, Warren19 hr
May 17, 2:21 PM CDTRiver Flood AdvisoryLMKEdmonson4 hr
May 17, 2:21 PM CDTRiver Flood AdvisoryLMKButler, Muhlenberg, Ohio5 hr
May 17, 5:58 PM CDTRiver Flood WarningLMKEdmonson37 hr

Nearby

Tornado Warnings in Kentucky, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.